Hail, Parker
- When
- May 3, 3:40 PM CST
- Where
- Parker County, 0.9 mi SW of Poolville
- Measured
- 0.88 in hail
- Reported by
- Storm Chaser
- Coordinates
- 32.970, -97.860
Nickel sized hail was reported in Poolville.
Numerous severe thunderstorms erupted along a cold front in the afternoon and evening hours. Many of the storms produced large hail, and a total of 6 tornadoes were recorded.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Numerous severe thunderstorms erupted along a cold front in the afternoon and evening hours. Many of the storms produced large hail, and a total of 6 tornadoes were recorded. The most significant tornado was an EF-2 in Ellis County, but an EF-2 tornado also occurred in Hill County. Several reports of golf ball sized hail were received, but the largest hail stone reported was 3 inches in Johnson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 3, 3:05 PM CST, 35 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 405 PM CDT Mon May 3 2021 ...New Long Term... .SHORT TERM... /Issued 132 PM CDT Mon May 3 2021/ /Today and Tonight/ Severe thunderstorms capable of producing significant large hail, damaging winds, and tornadoes will be possible late this afternoon into tonight. All North and Central Texas residents need to stay weather aware today given the possibility of significant severe weather. Make sure to have multiple ways of receiving any weather alerts, and have a plan in case you are in the path of hazardous weather. A rapid evolution of today and tonight's forecast has taken place within the last 24 hours. Minor changes in the timing of the front and rapid moisture return have contributed to an increasing potential for significant severe weather starting late this afternoon. A cold front is now draped northeast to southwest from near Bowie to Graham, slowly advancing to the southeast. Meanwhile, dew points throughout the region have surged into the lower 70s ahead of the front. At the moment, a stout capping inversion is keeping convection from developing. This, however, is expected to change in the next few hours. Radiational heating will continue ahead of the front, leading to greater destabilization across the region. CAMs continue to favor an area around Stephenville for initial thunderstorm development, which coincides with recent RAP analysis of a developing area of greater moisture convergence. An incoming shortwave, coupled with the surface front and a pseudo-dryline will come together to produce explosive thunderstorm development initially to the west/southwest of the DFW Metroplex. Storms will then migrate eastward through North Texas. Steep mid-level lapse rates will lead to CAPE values exceeding 4000 J/kg which would translate to significantly large hail. Deep layer shear and a strong southerly low-level flow will also increase the potential for damaging winds and tornadoes. The overall tornado potential will depend on the evolution of the storms across North Texas. If storms are able to remain discrete, a greater tornado potential may develop in areas east of I-35 and north of I-30. An atypical setup this evening will also lead to a potential for severe storms behind the front. Given continued steep lapse rates and high amounts of instability, a few elevated supercells capable of large hail will be possible across North Texas after around 10pm. The main line of storms associated with the front will continue moving to the southeast through the night, likely exiting our far eastern and southeastern counties closer to sunrise Tuesday. Cloudy skies will persist through much of tomorrow morning, but should gradually disperse by tomorrow afternoon. In contrast with today's temperatures in the upper 80s to lower 90s, tomorrow's highs will stay in the 80s across North Texas to mid 70s across Central Texas. Hernandez && .LONG TERM... /NEW/ /Tuesday Night Onward/ In the wake of the early week cold front, cool and mostly dry conditions will dominate before near to above normal temperatures return late week and into the weekend. Rain chances may return to parts of North Texas as early as the middle of the week and then again this weekend as moisture returns to the region and the next upper level disturbance approaches from the west. Surface high pressure will begin building into the region late Tuesday as current troughing advances downstream into the Tennessee and Ohio Valleys. Clearing skies, calming winds and lowering dewpoints will allow for decent radiational cooling conditions Tuesday night with temperatures dropping into the 40s and 50s by daybreak Wednesday. Dry and mild conditions remain in place Wednesday with low humidity, unimpeded insolation, and light breezes. Winds will gradually turn more easterly/southeasterly as the surface high shifts into the Mississippi River Valley. Embedded within the northwest flow aloft a shortwave is expected to translate southeastward across the Rockies and into the central and southern Plains late Wednesday. With the enhanced lift displaced north and west of North and Central Texas and a notable lack of appreciable moisture there is low confidence that any convection that develops, potentially evolving into an MCS, will reach the Red River and northwest areas. In light of continued inconsistencies this forecast update will keep rainfall potential just outside of the area. Trends in the evolution of this shortwave will bare monitoring for the potential of at least low rain chances across parts of North Texas. Shortwave ridging passing over the region again Thursday will set up a seasonably mild and clear end to the work week. Lows in the 50s and highs in the 70s and 80s are expected Thursday and Friday. Mother's Day weekend will kick off with the de- amplification/weakening of the ridge overhead as an upper level low moves onshore and translates across the Intermountain West. Increasing south winds in response to the approaching disturbance will lead to an influx of moisture from the Gulf overspreading the region Friday night and Saturday. The passage of a series of shortwaves rounding the approaching upper level low will be marked by increasing cloud cover and rain and thunderstorm chances through the weekend and into early next week. As is usually the case when there is the potential for strong to severe thunderstorm at the Day 7/8 juncture, although the conditions look favorable for convection and severe weather, considerable uncertainty remains in timing, track, and potential impacts. Subsequent long term forecast updates will focus heavily on clarifying the details for this weekend and early next week. No need to cancel outdoor plans just yet, but continue to check back for forecast updates throughout the week as you finalize your weekend/early next week plans. 12 && .AVIATION... /Issued 132 PM CDT Mon May 3 2021/ /18Z TAFs/ Clear to mostly clear skies are ongoing at the moment, but cumulus clouds are beginning to show up throughout the region. VFR is expected to continue through much of the afternoon before a complex of storms develops west and southwest of the Dallas/Fort Worth Metroplex. Current model solutions bring the storms through the Dallas/Fort Worth Metroplex between 01-03Z. Significantly large hail and damaging winds will be possible with the storms, along with a threat for tornadoes. Additional thunderstorm development will be possible farther south, leading to more storms across Central Texas closer to midnight. The line of storms will be associated with the leading edge of an incoming cold front, expected to switch area winds from southerly to northwesterly. Winds behind the front will be breezy, with gusts approaching 25 knots. The breezy conditions will remain through the end of this forecast cycle. In addition to the breezy conditions, post-frontal stratus looks likely overnight into tomorrow morning. MVFR is in the forecast at the moment, but it's possible this may be lowered given some upstream surface observations remaining IFR across Oklahoma. Improvements are expected shortly after 18Z across the region as drier air works its way in from the north. Tomorrow will be precipitation free with VFR by the afternoon. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 63 73 52 76 56 / 60 5 0 0 0 Waco 63 75 52 77 54 / 40 10 0 0 0 Paris 63 70 48 72 52 / 60 10 0 0 0 Denton 59 71 47 74 51 / 60 5 0 0 0 McKinney 61 71 48 74 52 / 70 5 0 0 0 Dallas 64 74 53 77 57 / 60 5 0 0 0 Terrell 64 73 49 74 52 / 60 10 0 0 0 Corsicana 66 76 52 76 54 / 40 10 0 0 0 Temple 63 76 52 77 54 / 30 10 0 0 0 Mineral Wells 59 71 47 75 51 / 20 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 341 PM CDT Mon May 3 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 341 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Severe storms are expected later this afternoon and through the evening across much of North and Central Texas. Main hazard will be very large hail and damaging winds, although a few tornadoes can't be ruled out. Strong to severe storms will continue to be possible tonight. Hail and damaging will be the primary threats overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Low thunderstorm chances will continue across primarily eastern Central Texas early Tuesday morning. Gusty winds and small hail will be possible with stronger storms. Thunderstorm chances may return for parts of North and Central Texas again next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely late this afternoon through tonight along and east of I-35.
Special Weather Statement National Weather Service Fort Worth TX 430 PM CDT Mon May 3 2021 TXZ102-117-032200- Parker TX-Wise TX- 430 PM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WISE AND NORTH CENTRAL PARKER COUNTIES UNTIL 500 PM CDT... At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near Agnes and Springtown, moving northeast at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Decatur, Bridgeport, Briar, Springtown, New Fairview, Aurora, Boyd, Chico, Paradise, Poolville, Cottondale, Boonsville, Runaway Bay and Lake Bridgeport. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1100 PM CDT for north central Texas. LAT...LON 3318 9740 3282 9777 3287 9792 3338 9792 TIME...MOT...LOC 2129Z 215DEG 36KT 3296 9779 Bonnette
The Dallas/Ft Worth radar (KFWS), 68 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
71 hail, 6 tornado, 5 thunderstorm wind. Local standard time, as filed.
Nickel sized hail was reported in Poolville.
Quarter sized hail was reported 10 miles west of Granbury on Highway 4.
Golf ball sized hail was reported in Granbury.
Dime sized hail was reported in Hudson Oaks.
Hail up to the size of pennies was reported just north of Loop 567 along Highway 51 in Granbury.
Dime sized hail was reported near CR 2461 and CR 2372 between Alvord and Decatur.
Hail fell in North Granbury growing from quarter sized up to golf ball sized.
Hail up to the size of golf balls was reported 3 miles northeast of Granbury.
A tornado formed along Davis Road in east Granbury and traveled slowly north-northwest. Spotter videos show the tornado was occurring for approximately 2 minutes with debris consisting mainly of leaves and small branches being lofted into the air. Damage to a car port and some mature trees occurred along the path. The tornado dissipated as it approached Highway 377. Maximum winds were estimated at 65 mph with a width of 50 yards.
Quarter to ping pong ball sized hail was reported 2 miles southwest of Sanctuary for several minutes.
Nickel to quarter sized hail was reported in this area near Annetta South via mping and a trained spotter.
Quarter sized hail was reported north of Argyle.
Quarter sized hail was reported 1 block northwest of Highway 377 and I-35E in Denton.
Penny sized hail reported near FM 730 and FM1542 north of Azle.
Ping pong ball to golf ball sized hail was reported just northwest of Highway 199 and FM 730 in Azle.
A brief tornado was reported just south of 174 to the west of Blum. The location and time was right before the development of the larger EF-2 tornado just to the east of this location.
The tornado formed in extreme northern Hill County, NW of the Blum community, near the intersection of Texas Highway 174 and Hill County Road 1106. The tornado traveled across open country for approximately 3.4 miles. Scattered tree and powerline damage of EF-0 intensity was noted along the length of this path. Near the end of the tornado's lifespan, it struck a brick-clad frame home, removing most of the roof and part of the walls of the structure. The tornado's peak intensity of EF-2, with estimated wind speeds of 130 mph, was inferred from the damage to this structure. Some other trees and outbuildings sustained EF-0 to EF-1 damage near this home. The tornado dissipated several hundred yards beyond the point where the tornado impacted the frame home.
A brief EF-0 tornado touched down south of Weston. The tornado was rated EF-0 in conjunction with storm chaser video and a damage report of power lines down collocated with a tight rotation couplet on radar. Maximum winds were estimated at 65 mph.
Golf ball sized hail was reported near FM 67 and CR 1138 to the east of Blum.
A tree was knocked down over the road in Weston.
Per videos from storm chasers, a brief tornado touched down a few miles east of Grandview. During its brief time on the ground, it damaged power lines and a utility pole along with trees in the area. This is consistent with EF-0 damage caused by 65 mph winds.
Several large trees were damaged or uprooted on a property in far northeast Anna/Westminster. A shed was also damaged.
Damage started in the Five Points area along FM 876. The tornado continued northeast, and the first signs of EF-2 damage were observed near Johnston and Hollis Roads. The tornado then crossed I-35E where it struck 3 semis and one cargo van. Three injuries occurred in this location. Next, the tornado struck a scrap metal yard on the east side of I-35E and moved on to damage homes and electrical towers near and along HWY 77 and Butler Ln. EF-2 damage was also observed in this area, in particular to one home. Maximum estimated winds were 120 mph, and there were 5 additional injuries in this area. The tornado tracked farther east, did EF-2 damage to one home on FM 55, and then crossed FM 55 and dissipated.
Two large trees were knocked down south of Bells. One tree fell on a horse trailer damaging the roof the trailer.
Quarter sized hail was reported in Temple.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyThe tornado archive for Texas, 2021Warnings in Texas, May 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 958642, 958643, 958644, 958645, 958646, 958647, 958648, 959726, 958649, 958650, 958653, 958657, 958660, 958665, 958668, 958869, 958870, 958671, 958670, 958871, 959708, 958872, 958873, 958874, 958875, 958876, 958877, 958878, 958879, 958880, 958881, 958882, 958883, 958884, 958885, 958886, 958887, 959728, 959730, 958889, and more.